Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 138, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 6, 2015, 4:49 PM CDT for 4 counties in Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2015, 4:49 PM CDT (21:49 UTC)
- Expired
- Jun 6, 2015, 5:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 63 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.8 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:59 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 6, 3:59 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 359 PM CDT SAT JUN 6 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 347 PM CDT SAT JUN 6 2015 SATELLITE AND OBSERVATIONS SHOW SOME CLEARING ACROSS THE AREA WHICH IS ALLOWING TEMPERATURES TO WARM. DEW POINTS ARE IN THE MID 60S TO AROUND 70. SURFACE ANALYSIS SHOWS A COLD FRONT ACROSS WESTERN NEBRASKA THIS AFTERNOON. EARLIER THERE WAS A WARM FRONT ACROSS NORTHERN KANSAS. THIS IS DOES NOT SHOW AS WELL AS IT DID EARLIER. AN UPPER LEVEL WAVE WILL APPROACH THE AREA THIS AFTERNOON AND EVENING. WITH THE WARM/MOIST AIR AHEAD OF THE COLD FRONT EXPECT THUNDERSTORMS TO DEVELOP AHEAD OF THE FRONT DURING THE AFTERNOON HOURS AND MOVE TO THE NORTHEAST LATE THIS AFTERNOON AND INTO THE EVENING. LITTLE HAS CHANGED IN THE EXPECTATIONS OF THE STORMS. THERE IS STILL A THREAT FOR HAIL...WIND AND TORNADOES. WITH THE CURRENT FLOODING SITUATIONS...ANY SIGNIFICANT RAINFALL WILL ONLY CREATE MORE CONCERNS. THE THUNDERSTORMS FROM THE AFTERNOON AND EVENING ARE EXPECTED TO MOVE OUT OF THE AREA LATER THIS EVENING OR DURING THE OVERNIGHT HOURS. THE NEXT UPPER WAVE COULD BRING ANOTHER ROUND OF THUNDERSTORMS LATER TONIGHT AFTER THE FRONT MOVES THROUGH. THE NAM AND GFS BOTH BRING THIS THROUGH...BUT THE 4KM WRF IS MAINLY DURING THE EVENING HOURS. THE FRONT IS THROUGH THE AREA BY SUNDAY MORNING. THUNDERSTORMS SHOULD BE ALONG OR NORTH OF THE FRONT DURING THE DAY ON SUNDAY. THIS WILL KEEP THUNDERSTORMS MOSTLY TO THE SOUTH OF INTERSTATE 80 DURING THE DAY. TEMPERATURES WILL BE A LITTLE COOLER ON SUNDAY. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 359 PM CDT SAT JUN 6 2015 THE BIG STORY WILL CENTER AROUND THINGS QUIETING DOWN FOR AT LEAST A FEW DAYS WITH DRY CONDITIONS EXPECTED MONDAY THROUGH WEDNESDAY. A PRETTY GOOD CHANCE OF THUNDERSTORMS WILL RETURN TO THE FORECAST AREA ON THURSDAY WITH AN UPPER TROUGH MOVING THROUGH. AT LEAST SOME CHANCE OF SHOWERS AND THUNDERSTORMS WILL LINGER INTO FRIDAY AND SATURDAY WILL LESS CONFIDENCE ON FRIDAY AND SATURDAY PRECIPITATION CHANCES. SUNDAY NIGHT...THE SFC TROUGH WILL SLIDE SOUTH THROUGH NORTHERN KANSAS PUSHING THUNDERSTORMS SOUTH WITH THE FRONT. NEBRASKA ZONES WILL LIKELY BE DRY THROUGH MOST OF THE NIGHT...WHILE KANSAS ZONES COULD SEE STRONG TO SEVERE THUNDERSTORMS IN THE EVENING...WHICH EVENTUALLY WILL PUSH SOUTH AND OUT OF THE AREA BY THE LATE NIGHT HOURS. THE COMBINATION OF MODEST TO HIGH INSTABILITY ALONG WITH GOOD DEEP LAYER SHEAR COULD RESULT IN LARGE HAIL AND DAMAGING WINDS IN ASSOCIATION WITH EARLY EVENING THUNDERSTORMS PRIMARILY ACROSS KANSAS. MONDAY THROUGH WEDNESDAY...THERE WILL BE AN UPPER LEVEL RIDGE OVER THE WESTERN CONUS ON MONDAY THAT WILL EVENTUALLY SLIDE EAST INTO THE CENTRAL PLAINS BY WEDNESDAY. THIS SHOULD KEEP MOST OF OUR AREA HIGH AND DRY WITH HIGHS IN THE 80S. THURSDAY...THIS APPEARS TO BE OUR BEST CHANCE AT MORE WIDESPREAD THUNDERSTORMS. FORECAST MODELS BRING AN UPPER TROUGH AND ACCOMPANYING SFC FRONT INTO THE REGION. WILL NEED TO KEEP AN EYE OUT FOR POSSIBLE SEVERE WEATHER...BUT TOO EARLY TO NAIL DOWN SEVERE WEATHER CHANCES AT THIS POINT IN TIME. FRIDAY THROUGH SATURDAY...OUR SUPERBLEND OF MODELS TRIES TO KEEP THUNDERSTORMS AROUND...WHILE MOST DETERMINISTIC MODELS ARE MORE HESITANT. AM ACTUALLY A BIT SUSPICIOUS OF THESE HIGHER POPS AND THINK THEY MAY BE A BIT OVER DONE. THEREFORE...COULD SEE POPS IN THE FRIDAY AND SATURDAY CHANCES POSSIBLY LOWERED IN THE DAYS AHEAD. && .AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1222 PM CDT SAT JUN 6 2015 MAIN CONCERN WILL BE CHANCES FOR THUNDERSTORMS THIS EVENING. BEST TIMING AT THIS POINT SEEMS TO BE DURING THE EVENING HOURS. THERE IS A CHANCE THERE COULD BE SOME LATER...BUT THOSE ARE LESS LIKELY. A WEAK COLD FRONT WILL MOVE THROUGH THE AREA AND TURN WINDS TOWARD THE NORTHWEST LATE TONIGHT AND SUNDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...JCB LONG TERM...WESELY AVIATION...JCB
Hazardous weather outlook, Jun 6, 4:03 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 403 PM CDT SAT JUN 6 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 403 PM CDT SAT JUN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA...BUT THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ACROSS SOUTH CENTRAL NEBRASKA. THE PRIMARY HAZARDS WILL BE HAIL NEAR THE SIZE OF GOLF BALLS...WIND GUSTS NEAR 60 MPH...AND HEAVY RAINFALL WITH LOCALIZED FLOODING...AN ISOLATED TORNADO CANNOT BE RULED OUT. IN NEBRASKA...FLOODING WILL CONTINUE ALONG PARTS OF THE PLATTE RIVER...AS WELL AS IN MANY STREAMS AND CREEKS MAINLY EAST OF HIGHWAY 281 AND SOUTH OF HIGHWAY 30. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY INTO SUNDAY NIGHT...THUNDERSTORM CHANCES CONTINUE FOR THE MAJORITY OF THE OUTLOOK AREA...BUT ESPECIALLY FAVORING COUNTIES NEAR AND SOUTH OF THE NEBRASKA-KANSAS BORDER DURING THE LATE AFTERNOON AND EVENING HOURS. WITHIN THIS AREA...A FEW STORMS COULD BECOME SEVERE WITH A THREAT FOR LARGE HAIL AND DAMAGING WINDS...ALTHOUGH ANY SEVERE WEATHER SHOULD BE OVER WITH BY MIDNIGHT. THE THREAT OF THUNDERSTORMS WILL RETURN TO THE OUTLOOK AREA THURSDAY THROUGH FRIDAY WITH THE BEST CHANCE OF THUNDERSTORMS BEING ON THURSDAY. IN ADDITION...FLOOD WARNINGS OR ADVISORIES WILL REMAIN IN EFFECT ALONG PORTIONS OF THE PLATTE RIVER BETWEEN THE GOTHENBURG AND CENTRAL CITY AREAS FOR SEVERAL MORE DAYS. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT...PLEASE RELAY REPORTS OF SEVERE WEATHER AND FLOODING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Jun 6, 1:36 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
136 PM CDT SAT JUN 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLOOD MCCOOL JUNCTION 40.74N 97.60W
06/06/2015 YORK NE LAW ENFORCEMENT
WATER IS UP TO 1ST STREET ON THE EAST IN MCCOOL JUNCTION
&&
SALTZMANLocal storm report, Jun 6, 1:41 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
141 PM CDT SAT JUN 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLOOD 4 SSW MCCOOL JUNCTION 40.69N 97.62W
06/06/2015 FILLMORE NE EMERGENCY MNGR
EMERGENCY MANAGER REPORTS WATER IS COVERING RD L NEAR RD
1 SOUTHWEST OF MCCOOL JUNCTION. MANY GRAVEL ROADS BETWEEN
MCCOOL JUNCTION AND LUSHTON NEAR THE WEST FORK OF THE BIG
BLUE RIVER HAVE WATER ON EITHER APPROACH TO THE BRIDGE
OVER THE RIVER.
&&
SALTZMANLocal storm report, Jun 6, 1:58 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
158 PM CDT SAT JUN 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLOOD 1 S MCCOOL JUNCTION 40.73N 97.60W
06/06/2015 YORK NE PUBLIC
FLOOD WATER HAS ENTERED CAMP KATERI AND THE AREA IS BEING
EVACUATED. ACCESS TO THE CAMP VIA THE BRIDGE OVER THE
WEST FORK OF THE BIG BLUE RIVER HAS BEEN CUT OFF BY THE
FLOOD.
&&
WESELYSpecial weather statement, Jun 6, 3:29 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
329 PM CDT SAT JUN 6 2015
KSZ005-NEZ082-083-062100-
PHILLIPS KS-HARLAN NE-FURNAS NE-
329 PM CDT SAT JUN 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PHILLIPS...
SOUTHEASTERN FURNAS AND HARLAN COUNTIES UNTIL 400 PM CDT...
AT 328 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HOLLINGER...OR 19 MILES NORTHEAST OF NORTON...MOVING NORTHEAST AT 40
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALMA...OXFORD...ORLEANS...STAMFORD...REPUBLICAN CITY...LONG ISLAND...
HOLLINGER AND WOODRUFF.
LAT...LON 4035 9957 4035 9955 4010 9920 3983 9963
4000 9963 4000 9978 4008 9987
TIME...MOT...LOC 2028Z 230DEG 35KT 4008 9970
SALTZMANSpecial weather statement, Jun 6, 4:03 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
403 PM CDT SAT JUN 6 2015
NEZ073-074-083-084-062145-
HARLAN NE-FRANKLIN NE-KEARNEY NE-PHELPS NE-
403 PM CDT SAT JUN 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KEARNEY...SOUTHERN
PHELPS...NORTHWESTERN FRANKLIN AND HARLAN COUNTIES UNTIL 445 PM
CDT...
AT 403 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR ATLANTA TO NEAR RAGAN TO NEAR
ORLEANS...AND MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HOLDREGE...ALMA...OXFORD...AXTELL...ORLEANS...LOOMIS...HILDRETH...
WILCOX...FUNK...STAMFORD...REPUBLICAN CITY...ATLANTA...NAPONEE...
BLOOMINGTON...HUNTLEY...RAGAN AND HARLAN COUNTY DAM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
NEBRASKA.
LAT...LON 4044 9964 4059 9922 4043 9894 4010 9901
4000 9945 4000 9954 4018 9963
TIME...MOT...LOC 2103Z 239DEG 28KT 4041 9954 4028 9937 4009 9943
ROSSILocal storm report, Jun 6, 4:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
431 PM CDT SAT JUN 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 2 NE HOLLINGER 40.18N 99.71W
06/06/2015 E0.50 INCH FURNAS NE EMERGENCY MNGR
DIME SIZED HAIL AND 40 MPH ESTIMATED WIND GUSTS.
&&
SROSSIThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:28 PM CDT | Special Weather Statement | GID | Franklin | 47 min |
| Jun 6, 12:24 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 36 min |
| Jun 6, 12:55 AM CDT | Areal Flood Advisory | GID | Webster | 6 hr |
| Jun 6, 12:59 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 31 min |
| Jun 6, 1:25 AM CDT | Special Weather Statement | GID | Nuckolls | 35 min |
| Jun 6, 1:28 AM CDT | Special Weather Statement | GID | Phelps | 32 min |
| Jun 6, 2:02 AM CDT | Special Weather Statement | GID | Thayer | 28 min |
| Jun 6, 2:31 AM CDT | Special Weather Statement | GID | Thayer | 29 min |
| Jun 6, 3:29 PM CDT | Special Weather Statement | GID | Harlan | 31 min |
| Jun 6, 4:03 PM CDT | Special Weather Statement | GID | Harlan, Phelps | 42 min |
| Jun 6, 4:33 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 42 min |
| Jun 6, 6:22 PM CDT | Special Weather Statement | GID | Valley | 8 min |
| Jun 5, 10:56 PM CDT | Special Weather Statement | GID | Jewell | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.